Vol. 26, No. 3, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 305: 1
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Simple modules and hereditary rings

Abraham Zaks

Vol. 26 (1968), No. 3, 627–630
Abstract

The purpose of this note is to prove that if in a semi-primary ring Λ, every simple module that is not a projective Λ-module is an injective Λ-module, then Λ is a semi-primary hereditary ring with radical of square zero. In particular, if Λ is a commutative ring, then Λ is a finite direct sum of fields. If Λ is a commutative Noetherian ring then if every simple module that is not a projective module, is an injective module, then for every maximal ideal M in Λ we obtain Ext1∕M,Λ∕M) = 0. The technique of localization now implies that gl.dimΛ = 0.

Mathematical Subject Classification
Primary: 16.40
Secondary: 18.00
Milestones
Received: 5 December 1967
Published: 1 September 1968
Authors
Abraham Zaks